The association of Budd-Chiari Syndrome (BCS) and Antiphospholipid Antibody Syndrome (APS) has been previously described in literature. We report the case of a 46-year-old woman who was admitted to our Unit of Hepatology for upper abdominal quadrant pain, asthenia and edema of the left upper arm. Her familiar history told about predisposition to Systemic Lupus Erythematosus (SLE) whereas her personal story showed a continuous use of oral contraceptives during the six years preceding diagnosis and the absence of episodes of obstetric complications. At the admission, a Doppler Ultrasound examination showed complete thrombosis of venous axis of the left upper arm and thrombosis of subclavian artery (with the aspect of “subclavian steal syndrome”). Abdominal ultrasonography revealed hepatic lesions (characterized by an abdominal Computed Tomography as ischemic injuries) at seventh and eighth segments and the presence of significant amount of ascites. Abdominal and thoracic Computed Tomography confirmed pleural effusion and pointed out a radiologic pattern of Budd-Chiari Syndrome. To verify the presence of concomitant pericardial effusion, an echocardiogram was performed. It allowed reaching the diagnosis of polyserositis. In order to investigate all potential causes of thrombotic diathesis, specific laboratory tests were performed. Normal level of protein C, S and antithrombin II, absence of JAK-2 mutation and negativity of Ham’s test were observed. Positivity was found for anti-SSA (60 kDa) and for antibodies routinely tested for Antiphospholipid Antibody Syndrome (APS), i.e. Lupus-Anticoagulant, Anticardiolipin and Beta2- Glycoprotein I. After the introduction of oral anticoagulant and diuretics a significant improvement of clinical condition of the patient was reached. To conclude, the exact role of oral contraceptives as triggering factor of an undetected APS need to be emphasize, as well as the potentiality of this disease to evolve in a “ to happen” SLE in patients with positive familiarity for autoimmune diseases.